MAUDE Adverse Event Report: AMEDITECH, INC. EREADER+ DRUG SCREENING INSTRUMENT

AMEDITECH, INC. EREADER+ DRUG SCREENING INSTRUMENT
Model Number 55161
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ereader+ instrument shocked a clinician when they were adjusting the instrument's connection to the adjacent computer.Reportedly, the shock occurred when touching the usb cord that connected the instrument to the back of the computer.The clinician did not want to troubleshoot the issue further, due to fear of getting shocked again.No injury and/or medical intervention was noted as a result of this event.
 
Additional Manufacturer Narrative
Investigation of this event is in progress.A follow-up report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
The instrument was returned for investigation.The unit and its power supply passed electrical safety testing, indicating that no hazardous voltages were present.A review of the incoming inspection record for the returned instrument encountered no issues.A review of the instrument's operator guide found no evidence of user error or misuse.Based on the completed investigation activities and available information, an assignable cause could not be determined.

Brand Name
EREADER+ DRUG SCREENING INSTRUMENT
Common Device Name
EREADER+
Manufacturer (Section D)
AMEDITECH, INC.
9940 mesa rim rd
san diego CA 92121
Manufacturer (Section G)
AMEDITECH, INC.
9940 mesa rim rd
san diego
Manufacturer Contact
irene yasuda
9940 mesa rim rd
san diego, CA 92121
6193726179
MDR Report Key16857807
Report Number2032598-2023-00001
Device Sequence Number20964329
Product Code JJQ
UDI-Device Identifier00816565021530
UDI-Public816565021530
Combination Product (Y/N)N
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55161
Device Catalogue Number55161
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown